Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 83, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 6, 2000, 3:15 PM MDT for Harding County, Union County, New Mexico. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 6, 2000, 3:15 PM MDT (21:15 UTC)
- Expired
- Aug 6, 2000, 4:00 PM MDT
- In force
- 45 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Harding County, NM, Union County, NM
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -344 J/kg
- Mixed-layer LCL
- 1673 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
473 WUUS55 KABQ 062116 SVRABQ NMC021-059-062200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 315 PM MDT SUN AUG 6 2000 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN HARDING COUNTY IN NORTHEAST NEW MEXICO SOUTHEASTERN UNION COUNTY IN NORTHEAST NEW MEXICO * UNTIL 400 PM MDT * AT 312 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTHEASTERN HARDING COUNTY...OR ABOUT 60 MILES NORTH OF TUCUMCARI...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL NORTHEASTERN HARDING COUNTY OVER RURAL SOUTHERN UNION COUNTY SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS LAT...LON 3604 10368 3591 10353 3605 10308 3639 10331
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:00 PM MDT, 15 minutes earlier.
Area forecast discussion, Aug 6, 3:00 PM MDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT SUN AUG 6 2000 MID LEVEL HIGH CENTER NERN CRNR AZ SUPPRESSING CONVECTION OVER 4 CORNERS REGION WITH OROGRAPHICALLY GENERATED DIURNAL TSTMS OVER MTNS AND DYNAMICALLY GENERATED SHWRS/TSTMS IN NE-SW ORIENTED DEFORMATION ZONE BETWEEN NE AZ HIGH CENTER AND ANOTHER ANTICYCLONIC CIRCULATION CENTER OVER GULF COAST. THIS PATTERN PROGGED TO CHANGE ONLY MINIMALLY THROUGH MONDAY WITH WESTERN UPPER HIGH CENTER PROGGED TO STRENGTHEN AND EXPAND A BIT DURING EXTENDED PD. THUS LITTLE CHANGE FOR MONDAY WITH A LITTLE WARMER AND DRIER THAN CLIMATOLOGY FOR EXTENDED. PRECIP WATER LITTLE BELOW SEASONAL NW AND NEAR SEASONAL ELSEWHERE WITH VERY LIGHT WINDS ALOFT. SLOW MOVEMENT SO A FEW SPOTS COULD GET A GOOD SOAKING RAIN IN ADDITION TO USUAL GUSTY WINDS AND SMALL HAIL...BUT FEW AND FAR BETWEEN SO PROBABLY BEST HANDLED WITH NOWS. MJF ABQ BB 067/093 067/094 067 32222 SAF BB 058/090 058/091 058 32333 TCC BB 065/095 065/096 065 32322 .ABQ...NONE.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 4:33 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, Union | 42 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.